MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 03.000.395
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer site name and address were unknown.The lot number was unknown; therefore, the device manufacture date is unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was discovered that the blade device broke easily.It was not reported if there were any delays in the surgical procedure or if a spare device was available.There was patient involvement reported.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
The manufacturing site name and address were documented as unknown in the initial report and have been updated accordingly.Device manufacture date: the device manufacture date was documented as unknown in the initial report.The device manufacture date has been updated as 9/22/2014.Therefore, the udi has been updated accordingly.If information is obtained that was not available, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Lot number: the device lot number was unknown in the initial report.Upon receipt of the device, the lot number was identified as ma1010.The udi has been updated accordingly.This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.It was determined that generally, during normal use; the saw blade device becomes dull overtime but does not break in two.It was determined that the device broke due to excessive force.The assignable root cause was determined to be due to improper handling which is misuse and/or user error.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7261725
Report Number8030965-2018-51006
Device Sequence Number19267947
Product Code GFA
UDI-Device Identifier07611819996038
UDI-Public(01)07611819996038
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.000.395
Device Lot NumberMA1010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/13/2018
03/07/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date02/22/2018
03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1